Welcome, Guest. Please login or register.
October 22, 2020, 12:48:45 am

Login with username, password and session length


Members
  • Total Members: 35555
  • Latest: xarris
Stats
  • Total Posts: 756723
  • Total Topics: 63993
  • Online Today: 265
  • Online Ever: 4912
  • (November 13, 2019, 02:56:14 am)
Users Online
Users: 2
Guests: 217
Total: 219

Welcome


Welcome to the POZ Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Do I Have HIV?” posting guidelines. Click here for posting guidelines pertaining to all other POZ community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Symtuza side effects  (Read 793 times)

0 Members and 1 Guest are viewing this topic.

Offline welive

  • Member
  • Posts: 12
Symtuza side effects
« on: April 28, 2020, 06:19:41 am »
Hello, anyone on symtuza with a good experience regarding side effects? Iíve switch from tivicay and descovy which is a great combination but I was gaining to much weight around my stomach area since Iíve been on this regimen. I decided to switch to symtuza a week ago and the side effects are making me feel as I made the wrong decision. I have been experiencing muscle aches in my back and joints of my legs , I feel tired every morning ,feeling foggy with headaches. I am not sure if itís to soon to tell my doctor about these bothering side effects or itís to soon?
« Last Edit: April 28, 2020, 06:21:43 am by welive »

Offline Jim Allen

  • Administrator
  • Member
  • Posts: 16,152
  • Twitter @JimAllenDublin
    • HIV Lessons
Re: Symtuza side effects
« Reply #1 on: April 28, 2020, 06:28:26 am »
Hiya,

Look if you are having problems always let your doctor know I would say, hopefully, it does settle down considering it's the first week. Presume you are taking it with food and drinking plenty?

Best, Jim

HIV 101 - Everything you need to know
HIV 101
Read more about Testing here:
HIV Testing
Read about Treatment-as-Prevention (TasP) here:
HIV TasP
You can read about HIV prevention here:
HIV prevention
Read about PEP and PrEP here
PEP and PrEP

Offline welive

  • Member
  • Posts: 12
Re: Symtuza side effects
« Reply #2 on: April 28, 2020, 06:35:36 am »
Hi Jim, I am taking it with food and drinking plenty of water and fluids. Iíll try to hang in there another week before I mention it to my doctor. Thank you for your prompt reply.

Offline gorka

  • Member
  • Posts: 91
Re: Symtuza side effects
« Reply #3 on: May 03, 2020, 10:28:07 am »
I believe latest news suggests that TAF is even worse for weigh gain than TDF so the siwtch may not be better even thoug you are getting rid of DTG

Offline Jim Allen

  • Administrator
  • Member
  • Posts: 16,152
  • Twitter @JimAllenDublin
    • HIV Lessons
Re: Symtuza side effects
« Reply #4 on: May 03, 2020, 10:50:25 am »
@gorka.

"I believe the latest news suggested that was a really lazy post"
« Last Edit: May 03, 2020, 12:04:17 pm by Jim Allen »
HIV 101 - Everything you need to know
HIV 101
Read more about Testing here:
HIV Testing
Read about Treatment-as-Prevention (TasP) here:
HIV TasP
You can read about HIV prevention here:
HIV prevention
Read about PEP and PrEP here
PEP and PrEP

Offline gorka

  • Member
  • Posts: 91
Re: Symtuza side effects
« Reply #5 on: May 03, 2020, 12:03:05 pm »

Offline Jim Allen

  • Administrator
  • Member
  • Posts: 16,152
  • Twitter @JimAllenDublin
    • HIV Lessons
Re: Symtuza side effects
« Reply #6 on: May 03, 2020, 12:18:04 pm »
That's fair enough, it's really important to include references on these things. This isn't Facebook or Twitter etc and I think we understand each other.

Like all drugs, some people may experience some side effects.
Now the OP is on TAF switching to a combo that contains TAF, no difference in that respect. So I'm unsure what the relevance was of your TDF comment in this situation and why the switch the OP made may not be better considering DTG is being dropped?

Should DTG be partly the cause in the OP's situation an improvement might be seen and if not the OP can work that out with their doctor.  I say partly BTW as there are plenty of possible co-factors in weight gain.

Best, Jim



TDF vs TAF
https://www.poz.com/basics/hiv-basics/taf-versus-tdf-difference

TDF and TAF are both very effective for HIV and hepatitis B treatment as well as for PrEP. TAF and its coformulations are less likely to cause unfavorable changes in kidney and bone biomarkers, but serious kidney problems and bone loss are uncommon with either drug. TDF has the edge over TAF when it comes to blood fat levels and weight gain. TAF may be a better option for those at risk for kidney or bone problems, but both are safe options for most people.

Integrase Inhibitors May Be Tied to Weight Gain
https://www.poz.com/article/integrase-inhibitors-may-tied-weight-gain#search-query=weight%20gain

Weight Gain and Immune Activation May Be Linked in People With HIV
https://www.poz.com/article/weight-gain-immune-activation-may-linked-people-hiv#search-query=weight%20gain

HIV makes you fat
https://forums.poz.com/index.php?topic=69386.msg

https://www.poz.com/article/hiv-may-lead-big-belly

HIV May Lead to a Big Belly
A recent study found that the virus was associated with abdominal obesity as well as high triglycerides and low LDL cholesterol.

https://www.poz.com/article/starting-hiv-treatment-women-gain-weight-men

https://www.poz.com/article/weight-gain-immune-activation-may-linked-people-hiv

https://www.poz.com/article/normal-weight-gain-switch-integrase-inhibitors

https://www.poz.com/article/integrase-inhibitors-may-tied-weight-gain

https://www.poz.com/article/switching-new-version-antiretroviral-tenofovir-may-lead-weight-gain

https://www.aidsmap.com/news/mar-2015/does-hiv-make-you-fat-study-connects-viral-load-fat-gains
« Last Edit: May 03, 2020, 12:21:00 pm by Jim Allen »
HIV 101 - Everything you need to know
HIV 101
Read more about Testing here:
HIV Testing
Read about Treatment-as-Prevention (TasP) here:
HIV TasP
You can read about HIV prevention here:
HIV prevention
Read about PEP and PrEP here
PEP and PrEP

 


Terms of Membership for these forums
 

© 2020 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.